Periodic-orbit theory of universality in quantum chaos

S Muller, S Heusler, P Braun, F Haake, F Haake, A Altland

Research output: Contribution to journalArticle (Academic Journal)peer-review

120 Citations (Scopus)

Abstract

We present a semiclassical explanation of the so-called Bohigas-Giannoni-Schmit conjecture which asserts universality of spectral fluctuations in chaotic dynamics. We work with a generating function whose semiclassical limit is determined by quadruplets of sets of periodic orbits. The asymptotic expansions of both the nonoscillatory and the oscillatory part of the universal spectral correlator are obtained. Borel summation of the series reproduces the exact correlator of random-matrix theory.
Translated title of the contributionPeriodic-orbit theory of universality in quantum chaos
Original languageEnglish
Article numberArticle no 044103
Pages (from-to)1 - 30
Number of pages30
JournalPhysical Review Letters
Volume98 (4)
DOIs
Publication statusPublished - Jan 2005

Bibliographical note

Publisher: American Physical Soc

Fingerprint Dive into the research topics of 'Periodic-orbit theory of universality in quantum chaos'. Together they form a unique fingerprint.

Cite this